... college student and will want to party. I am not sure what the risks are or if the drug just loses its effectiveness. I wonder if I should take the drug in the morning so it won't be as strong in my system at night -- but supposedly drowsiness is a side effect. Welcome suggestions
Alcohol may increase the level of Propranolol in the blood, increasing the risk of Propranolol side effects. Talk with your doc/pharmacist who prtescribed the med about whether or not you should drink alcohol (and how much you can drink) while taking propranolol.
Some propranolol side effects should be reported immediately to the doc/pharmacist who precribed the med, these include but are not limited to:
* Unexplained skin rash; * Unexplained blisters or peeling of the skin; * Itching; * Wheezing; * Difficulty breathing or swallowing; * Unexplained swelling or sudden weight gain; * Chest pain; * Dizziness, lightheadedness, or fainting spells; * Cold, tingling, or numbness in the hands or feet; * Confusion; * Irregular heartbeat.
Based on this limited information, other side effects of Propranolol include but are not limited to:
* Slow heart rate (bradycardia); * Congestive heart failure; * A decrease in blood pressure when going from a lying-down or sitting position to standing; * Cold, tingling, or numbness in the hands or feet; * Depression; * Insomnia; * Hallucinations; * Vivid dreams; * Short-term memory loss; * Fatigue; * Nausea; * Vomiting; * Diarrhea; * Constipation; * Asthma; * Systemic lupus erythematosus (lupus or SLE for short); * Hair loss; * Impotence; * Peyronie's disease; * Low blood sugar.
Drowsiness has not been reported but cannot be ruled out the side effects are listed above, however please double check it with your doc/pharmacist, & avoid alcohol, be safe & well!
The hypotensive effects (lowers blood pressure) of beta blockers (propranolol) may be enhanced when taken with alcohol.
Symptoms might include dizziness, lightheadedness, fainting or increased heart beat.
The propranolol will still work but you should be aware of the potential complications. It would be a good idea to take the propranolol in the morning and then to be cautious with the amount of alcohol you drink. You will need to find out how the combination affects you - you may feel completely normal or you may feel very light headed after one drink.
Talk with your doctor if you are concerned.
- Propranolol Information for Consumers
- Propranolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Nov 2009 • 1 answer
Posted 8 Nov 2012 • 4 answers
Posted 12 Jun 2015 • 2 answers
Posted 26 Sep 2016 • 0 answers
Posted 16 days ago • 0 answers